MAUDE Adverse Event Report: AVANOS MEDICAL INC. LAPAROSCOPIC INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22 FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. LAPAROSCOPIC INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22 FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 10237
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Sepsis (2067); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 21-sep-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported via fda medwatch / fda user facility report # mw 5102919 received on 24-aug-2021 the following information: "upon visual inspection detection of 1 broken t-fasteners and 2 missing t-fasteners from g-tube." additional information received "26-aug-202" stated the patient experience sepsis secondary to approximately 3-liters of tube feeding entering the peritoneum.The patient was taken to the operating room (or) for laparotomy, with washout and a new gastrostomy tube was inserted.The patient was started on a course of intravenous iv antibiotics.The patient continues to recover in the intensive care unit (icu).
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30063819, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 19-oct-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
LAPAROSCOPIC INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22 FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12510493
Report Number9611594-2021-00129
Device Sequence Number4986513
Product Code KGC
UDI-Device Identifier00350770102375
UDI-Public00350770102375
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model Number10237
Device Catalogue NumberN/A
Device Lot Number30063819
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient Weight62